Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Documentation?
Jan 19, 2000

Thanks for responding to my previous message (Grandmother with skinny veiny legs & arms). I called my Dr and asked about Zerit causing these problems but she does not agree. She says they see this only in those on PI's and unless she can see proof printed in a medical or scientific journal, she doesn't put much stock in rumors. (Get the picture as to what I've been dealing with for several years? She was months behind multiple drug therapy--no matter how many times I asked.) I'd like not to have to hide under long sleeves and long skirts all summer. Thanks for keeping me on the cutting edge. Is there anything I can do to improve my thin face, arms, legs and buttocks? (I have plenty of stomach--a transplant sounds nice!) I am taking Zerit, Epivir and Sustiva. Been on Sustiva for approx 7 months but the only real change came in the loss of breast size--this happened within a couple of weeks of going off Viracept). Can you explain why or how we have the loss of fat cells in certain parts of the body? Why does it not affect the entire body? Thanksr

Response from Dr. Fisher

We don't know.

Sorry.

However you could try exercise (the resistance kind) which should help you build muscle and can be targeted to specific areas.

And d4T has certainly been implicated in the development of lipodystrophy. Tell your doctor to check the abstracts from the April '99 HIV/nutrition conference and the June'99 lipodystrophy conference. There will probably be more info at the Retrovirus Conference to be held in 2 weeks in SF (abstracts will be available on the Web.)

Alvan Fisher, M.D.


Previous
Plastic Surgery
Next
need to loose weight

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement